MAUDE Adverse Event Report: MEDOS INTERNATIONAL SàRL CH 5.5 TI CORT FIX 8X45MM; ORTHOSIS, SPINAL PEDICLE FIXATION, FOR DEGENERATIVE DISC DISEASE

MEDOS INTERNATIONAL SàRL CH 5.5 TI CORT FIX 8X45MM; ORTHOSIS, SPINAL PEDICLE FIXATION, FOR DEGENERATIVE DISC DISEASE
Model Number 186731845
Medical Device Problem Code Adverse Event Without Identified Device or Use Problem (2993)
Health Effect - Clinical Code No Code Available (3191)
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
Product complaint # (b)(4).Pc: surgical intervention in the form of revision surgery.(b)(4).Device is available for evaluation.Investigation will be conducted.Follow up will be filed with the investigation results.If information is obtained that was not available for the initial medwatch, a follow-up medwatch will be filed as appropriate.
 
Event or Problem Description
It was reported that the plif surgery was performed on unknown date (about a year ago) to fix l4 with 7mm screw (p/n and lot number were unknown).After about a year from primary surgery, the patient¿s got adjacent segmental diseases.Thus, the revision surgery was performed on (b)(6) 2017 to replace 7mm screw to 8mm screw.No further information was provided by the hospital.
 
Additional Manufacturer Narrative
Product complaint #
=
> (b)(4).Complaint event description was revisited, on 3/14/2019, as a previous discussion involving medical safety officers determined that any consequence of the fusion process is due to the altered biomechanics from the fusion, not the instrumentation used to accomplish the fusion.The complaint is no longer reportable as the adjacent segment disease is not related to the instrumentation used to accomplish fusion.One (1) 5.5 ti cortical fix 8x45mm was received by the customer quality unit.Visual examination of the screw revealed significant wear with superficial indentation marks.The top part of the shank and the threads on the screw head displays apparent damage consistent with tool marks inflicted during screw removal.It was noted that the second half of the quick connect ploy screwdriver¿s tip was lodged inside the drive feature of the screw.No other anomalies were identified during device evaluation.Device history record review did not find anything that could have caused or contributed to the reported issue.All complaint trends will be evaluated as a part of the depuy spine monthly complaint review.A root cause analysis is not required as no product problem has been identified in this complaint file, thus this reported event reports of an adverse event without an allegation of a device malfunction.As no issues could be identified in the manufacturing or release of this product that could have contributed to the problem reported.Therefore, this complaint file will be closed with no further action required.

Brand Name
5.5 TI CORT FIX 8X45MM
Common Device Name
ORTHOSIS, SPINAL PEDICLE FIXATION, FOR DEGENERATIVE DISC DISEASE
Manufacturer (Section D)
MEDOS INTERNATIONAL SàRL CH
chemin-blanc 38
le locle 02400
SZ  02400
MDR Report Key8325265
Report Number1526439-2019-51333
Device Sequence Number1774657
Product Code NKB
UDI-Device Identifier10705034352190
UDI-Public(01)10705034352190
Combination Product (Y/N)N
PMA/510(K) Number
K110216
Number of Events Summarized1
Summary Report (Y/N)N
Device Explanted Year2018
Reporter Type Manufacturer
Report Source foreign,user facility
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup
Report Date (Section B) 12/17/2018
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Model Number186731845
Device Catalogue Number186731845
Device Lot Number157664
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer01/17/2019
Initial Date Received by Manufacturer 01/17/2019
Supplement Date Received by Manufacturer03/14/2019
Initial Report FDA Received Date02/11/2019
Supplement Report FDA Received Date03/15/2019
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;